I am a 29 yr old female. I have recently started having palpitations. They started about a couple months ago. I notice them throughout the day and sometimes I have them during the night, especially if I am laying on my side. I don't drink coffee or have anything with caffeine and I had started drinking green tea a couple months ago in the evening and after awhile I thought maybe that was the cause, but I have not had any tea for the past month and I am still experiencing the palpitations, some days more often than others. I am healthy, I run 4 days a week, I am not overweight, no medications, no other health issues. Is this something I should be concerned with? Any recommendations?
If you have no other symptoms, e.g., chest pain, dizziness, high heart rate (over 100 at rest), numbness in any limbs, ... hum those are what comes to mind, I'd say have your primary care physician take a listen, and maybe an electrocardiogram. Of course, if you heart isn't engaged in palps at the time of your visit nothing may be learned.
Don't think too hard about other symptoms, just be open minded. If others develop I'd recommend making the earliest appointment you can get with your PCP.
I have always had an occasional dysrhythmia from time to time. I use to drink a lot of diet cokes and was having muscle cramps and my head would jerk to the left. After researching this I found the aspartame was like arsenic poisoning. Didn't want to wait until my symptoms were irreversible so I switched to tea. After a couple of months I started to have palpitations. They were so severe it felt like my heart was trying to jump out of my chest. I had an EKG and put on warfarin and don't remember the name of the heart med and was scheduled to see a cardiologist. My physician said I could expect my energy level to be cut in half. Boy was he right. I exercised and was in great health before this and couldn't believe now all I had the energy to do was crawl out of bed and sit around. I didn't see how anyone could life this way long term. And I was still having heart palpitations. Cardiologist put me on a 24 Halter monitor to record my heart rhythms. I was dreading the results from the readings. But the doctor ask me did I drink tea. Of course I did, server large glasses a day. I told him I have switch to decaf because I figured the caffeine was causing the problem. He said it will but tea has AMINOPHYLLINE which causes dysrhythmias, he said it is all teas and it cannot be removed like caffeine. He ask me did I think I could stop drinking tea. He took me off the medication and I have been fine ever since. I think tea should come with a warning label like other products that have side affects. Aminophylline is a drug that is given to asthma patients. The side effect is increased heart rate. Once I stopped the meds my energy level returned to normal. Water does the body good. Definitely seek medical attention for any irregular heart rhythm but stop drinking tea or diet drinks until you can get in to see someone. Hope this helps. Sure wish I had know about it before I lost a lot of nights' sleep because I was afraid to sleep for fear I was not going to wake up. I could feel every heart beat and couldn't relax or find anyway to slow it down. It was all I thought about day and night.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.